Alert archive / Pennsylvania / Areal Flood Warnings in 2025

Areal Flood Warning 40, NWS Philadelphia/Mount Holly

July 14, 2025Lehigh County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 14, 2025, 10:45 PM EDT for Lehigh County, Montgomery County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2025, 10:45 PM EDT (02:45 UTC)
Expired
Jul 15, 2025, 3:07 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Lehigh County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

829 
WGUS41 KPHI 150245
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1045 PM EDT Mon Jul 14 2025

PAC077-091-150845-
/O.NEW.KPHI.FA.W.0040.250715T0245Z-250715T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lehigh PA-Montgomery PA-
1045 PM EDT Mon Jul 14 2025

...FLOOD WARNING IN EFFECT UNTIL 445 AM EDT TUESDAY...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Portions of east central and southeast Pennsylvania, 
  including the following counties, in east central Pennsylvania, 
  Lehigh. In southeast Pennsylvania, Montgomery.

* WHEN...Until 445 AM EDT Tuesday.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is occurring. Streams continue to rise 
  due to excess runoff from earlier rainfall.

* ADDITIONAL DETAILS...
  - At 1043 PM EDT, gauge reports indicated heavy rainfall due to
    thunderstorms. Flooding is already occurring in the warned
    area. Between 1 and 4 inches of rain have fallen.
  - Flooding impacts will continue, but no additional rainfall is
    expected.
  - For Perkiomen Creek at East Greenville:
    At 10:30pm the stage was 7.58 feet.
    Flood Stage is 5 feet.
    ...
    For West Branch Perkiomen Creek at Hillegass:
    At 10:15pm the stage was 2.38 feet.
    Flood Stage is 5 feet.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles. Be especially cautious at night when 
it is harder to recognize the dangers of flooding.

&&

LAT...LON 4053 7551 4049 7547 4042 7548 4041 7548
      4037 7545 4032 7543 4030 7550 4035 7556
      4041 7556 4044 7553 4045 7553


$$

Staarmann
2 follow-up statements
580 
WGUS81 KPHI 150448
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
1248 AM EDT Tue Jul 15 2025

PAC077-091-150845-
/O.CON.KPHI.FA.W.0040.000000T0000Z-250715T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lehigh PA-Montgomery PA-
1248 AM EDT Tue Jul 15 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT EARLY THIS 
MORNING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Portions of east central and southeast Pennsylvania, 
  including the following counties, in east central Pennsylvania, 
  Lehigh. In southeast Pennsylvania, Montgomery.

* WHEN...Until 445 AM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 1246 AM EDT, radar and gauge reports indicated heavy
    rainfall due to thunderstorms. Flooding is already occurring
    in the warned area. Between 1 and 4 inches of rain have
    fallen upstream of East Greenville across portions of
    southern Lehigh County.
  - Flooding impacts will continue, but no additional rainfall is
    expected.
  - For Perkiomen Creek at East Greenville:
    At 12:30am the stage was 6.75 feet.
    Flood Stage is 5 feet.

    For West Branch Perkiomen Creek at Hillegass:
    At 12:15am the stage was 1.92 feet.
    Flood Stage is 5 feet.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4053 7551 4049 7547 4042 7548 4041 7548
      4037 7545 4032 7543 4030 7550 4035 7556
      4041 7556 4044 7553 4045 7553


$$

Staarmann
300 
WGUS81 KPHI 150707
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
307 AM EDT Tue Jul 15 2025

PAC077-091-150717-
/O.CAN.KPHI.FA.W.0040.000000T0000Z-250715T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lehigh PA-Montgomery PA-
307 AM EDT Tue Jul 15 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for South Central Lehigh and 
Northwestern Montgomery Counties.

Flood waters have receded along the Perkiomen Creek. The East 
Greenville gauge has fallen below flood stage. Flooding is no longer 
expected to pose a threat. Please continue to heed any remaining 
road closures.

&&

LAT...LON 4053 7551 4049 7547 4042 7548 4041 7548
      4037 7545 4032 7543 4030 7550 4035 7556
      4041 7556 4044 7553 4045 7553


$$

Staarmann

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 14, 10:11 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 14, 10:11 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1011 PM EDT Mon Jul 14 2025

.SYNOPSIS...
A very warm and humid airmass will be over the region this week
with multiple rounds of showers and thunderstorms expected. A
cold front will move eastward into the region through tonight,
and then stall near or just south of our area through Wednesday.
It will move northward as a warm front on Thursday. Another
cold front approaches toward the end of week.

&&

.NEAR TERM /THROUGH TUESDAY/...
The Flood Watch was canceled at 10 PM Monday, as all heavy
rainfall had ended across the watch area. Additional flooding
is no longer expected to pose a threat through tonight, however
several Flood Warnings remain in effect due to ongoing flooding.
The only River Flood Warning is up for Chatham along the
Passaic River. No additional main stem river flooding is
expected through tonight. Continue to monitor the latest
warnings for your area and take action as needed.

Some showers and isolated thunderstorms will remain possible
through the overnight period. Warm and humid conditions for the
remainder of the overnight with low clouds and some fog possible
too. Light and variable winds. Please contact our office or
post on social media and damage or pictures of flooding, only if
you can do so safely.

Latest guidance depicts the front stalling just south of our
region. If this comes to fruition, that would mean the main
focus for storms tomorrow will be south and east of our region.
That being said, there is still uncertainty if the front will
make it that far south. In the area of the front, expect another
round of potential heavy rain. One thing that is different
tomorrow (as compared to today) is the mid and upper level
pattern will be characterized by short wave ridging instead of
the trough that is crossing over today. Consequently, coverage
of storms, even in the area of the front will be far more
limited.

Even if the front is fully south of our area, it is weakening,
so don't expect any significant dry or cold air advection in its
wake.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Unsettled weather along with very warm and humid conditions
will continue through Thursday. Several rounds of showers and
thunderstorms can be expected, with locally heavy rainfall
leading to flash flooding being the primary threat. On Thursday,
there is also a concern for extreme heat.

The front may begin to lift north on Wednesday, but its exact
placement remains uncertain at the moment. The shortwave ridge
will still be overhead on Wednesday, and this could act to
introduce some dry mid level air into the equation. Synoptic
forcing will not be strong, and shear will again be weak. At
least scattered showers and thunderstorms should develop again
into the afternoon and evening due to the diurnal instability
and lack of any significant subsidence or CIN. PoPs remain
around 50- 70% for our inland areas. No severe probabilities are
currently included from SPC, but there could be an isolated
damaging wind gust from any stronger thunderstorms that develop.
PWats will again by high around 2" or so, so the tropical
downpours will also remain a threat.

On Thursday, southwesterly flow will bring back warm air and
moisture advection resulting in heat index values approaching
100 degrees in many areas. This could be the warmest day of the
week (unless the cold front on Friday is later than currently
expected).

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Friday could be another hot day depending on the timing of the
next cold front. Latest guidance shows the front crossing
through the region late in the day, and into the overnight hours
on Friday. If that timing holds, most of the area (aside from
Delmarva) may be a degree or two lower on Friday as compared to
Thursday.

Heading into the weekend, Saturday should experience the lowest
chance of convection with a surge of slightly drier air, lower
instability, and some subsidence from the departing trough.
Temperatures returning back closer to normal. Chances for
convection should increase again some for Sunday as the boundary
start lifting north with return flow.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Sub-VFR in SHRA/TSRA in the evening. Sub-VFR
conditions in fog and stratus possible thereafter. Low
confidence.

Tomorrow...Prevailing VFR. scattered TSRA possible after 18Z,
which could result in brief MVFR conditions.

Outlook...

Wednesday through Saturday...Overall, prevailing VFR
conditions. However, afternoon and evening SHRA/TSRA may result
in brief restrictions daily. Restrictions conditions are also
possible overnights/early mornings due to low clouds and fog,
but uncertainty remains on this potential, so confidence is low
on any daily details.

&&

.MARINE...
Winds and seas should generally stay below Small Craft Advisory
criteria through tonight. Gusty winds could be possible in the
vicinity of any thunderstorms late today/this evening.

Outlook...

Wednesday through Saturday...Winds and seas should stay below
Small Craft Advisory criteria through this period. Showers and
thunderstorms are possible daily, primarily in the late
afternoon and evening hours.

Rip Currents...

Tuesday, southerly winds 5-10 mph with breaking waves around 1
to 2 feet. This combined with an easterly swell around 1 foot at
6-7 seconds in length will result in a LOW risk for the
development of dangerous and life threatening rip currents at
all beaches.

Wednesday, south-southwesterly winds 5-10 mph with breaking
waves around 1 to 2 feet. This combined with an easterly swell
around 1 foot at 6-8 seconds in length will result in a
continued LOW risk for life threatening rip currents at all
beaches.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.HYDROLOGY...
The Flood Watch was canceled at 10 PM Monday, as all heavy
rainfall had ended across the watch area. Additional flooding
is no longer expected to pose a threat through tonight, however
several Flood Warnings remain in effect due to ongoing flooding.
The only River Flood Warning is up for Chatham along the
Passaic River. No additional main stem river flooding is
expected through tonight.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Johnson/Staarmann
NEAR TERM...RCM/Staarmann
SHORT TERM...Johnson/Staarmann
LONG TERM...Johnson/Staarmann
AVIATION...Johnson/RCM/Staarmann
MARINE...Johnson/RCM/Staarmann
HYDROLOGY...Staarmann
Hazardous weather outlook, Jul 14, 9:58 PM EDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
958 PM EDT Mon Jul 14 2025

MDZ012-015-019-020-160200-
Kent MD-Queen Annes-Talbot-Caroline-
958 PM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered instances of flash flooding are possible Tuesday.
Additional rounds of showers and thunderstorms are possible each day
through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Staarmann

In the hours before

Local storm report, Jul 14, 9:29 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
929 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Flash Flood      Watchung                40.64N 74.45W
07/14/2025                   Somerset           NJ   Other Federal

            Stony Brook at Watchung reached flood stage.

&&

ZC
Local storm report, Jul 14, 9:34 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
934 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      3 NE Watchung           40.67N 74.40W
07/14/2025                   Somerset           NJ   Other Federal

            Green Brook at Seeley Mills reached flood
            stage.

&&

ZC
Local storm report, Jul 14, 9:37 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
937 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Flash Flood      1 SSW Chatham           40.73N 74.39W
07/14/2025                   Morris             NJ   Other Federal

            Passaic River at Chatham reached flood
            stage.

&&

ZC
Local storm report, Jul 14, 9:39 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
939 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Flash Flood      Piscataway              40.55N 74.46W
07/14/2025                   Middlesex          NJ   Public

            Portions of I-287 became fully submerged.
            Time included in report.

&&

ZC
Local storm report, Jul 14, 9:49 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
949 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Flash Flood      Chatham                 40.74N 74.38W
07/14/2025                   Morris             NJ   911 Call Center

            Roadways flooded in Chatham. Time estimated.

&&

ZC
Local storm report, Jul 14, 10:21 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1021 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Flood            1 NW Middlesex          40.59N 74.51W
07/14/2025                   Somerset           NJ   Public

            Bound Brook at Middlesex reached flood
            stage.

&&

ZC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:37 PM EDTFlood WatchPHIBerks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more34 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2025Every areal flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.